Semantical Characterizations for Irreflexive and Generalized Modal Languages

Notre Dame Journal of Formal Logic 48 (2):205-228 (2007)
This paper deals with two main topics: One is a semantical investigation for a bimodal language with a modal operator \blacksquare associated with the intersection of the accessibility relation R and the inequality ≠. The other is a generalization of some of the former results to general extended languages with modal operators. First, for our language L\sb{\square\blacksquare}, we prove that Segerberg's theorem (equivalence between finite frame property and finite model property) fails and establish both van Benthem-style and Goldblatt-Thomason-style characterizations. We extract the notion of \blacksquare-realizer (a generalization of bulldozing) as an essence from the proofs of our results. Second, we generalize the notion of \blacksquare-realizer and prove quite general versions of these semantical characterization results. The known and previously unknown characterization results for almost all of the languages extended with modal operators already proposed will be immediate corollaries.
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.1305/ndjfl/1179323264
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
Download options
PhilPapers Archive

Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 23,217
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA

No references found.

Add more references

Citations of this work BETA
Evgeny Zolin (2015). Local Goldblatt–Thomason Theorem. Logic Journal of the IGPL 23 (6):861-880.

Add more citations

Similar books and articles
Frank Wolter (1995). The Finite Model Property in Tense Logic. Journal of Symbolic Logic 60 (3):757-774.
Maarten De Rijke (1992). The Modal Logic of Inequality. Journal of Symbolic Logic 57 (2):566 - 584.

Monthly downloads

Added to index


Total downloads

16 ( #281,030 of 1,932,452 )

Recent downloads (6 months)

1 ( #456,120 of 1,932,452 )

How can I increase my downloads?

My notes
Sign in to use this feature

Start a new thread
There  are no threads in this forum
Nothing in this forum yet.